Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Had Tonsillitis, taking Amoxicilin, temporary relief. Suggestion?

Hi I had tonsilities 2 weeks ago and got given 500 mg amoxicillin 3 times a day 7 days a week. It did help and felt a lot better by the second day of taking them. I was fine for a week after finished the whole course, but it returned again today. My tonsils full of white spots again and am aching all over. I am a 35 years old YYYY@YYYY my question is why the amoxicillin did only work for 1 week for my tonsilities?
Asked On : Wed, 19 Dec 2012
Answers:  1 Views:  131
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pathologist and Microbiologist 's  Response
hi there, you have got a reinfection of the tonsils either from exogenous source or from residual infection which did not get totally eleminated by amox. You need to get a throat swab culture done and then started on the antibiotics which the microorgnisms are sensitive to.Amox+clavulanic acid combination is much more effective and you could start on that with the help of your physician. You could also take anti-inflammatory pills to ease the pain and congestion. Take care.
Answered: Fri, 21 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor